Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 27, NWS Albuquerque, NM

April 3, 202210 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Apr 3, 2022, 1:51 PM MDT for 10 counties in New Mexico. It took effect at Apr 3, 2022, 6:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2022, 1:51 PM MDT (19:51 UTC)
In effect from
Apr 3, 2022, 6:00 PM MDT
Expired
Apr 4, 2022, 6:00 AM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Cibola County, NM, Curry County, NM, Harding County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4514 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS75 KABQ 031951
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
151 PM MDT Sun Apr 3 2022

NMZ231-232-234>236-040400-
/O.NEW.KABQ.WI.Y.0027.220404T0000Z-220404T0700Z/
Harding County-Eastern San Miguel County-Quay County-Curry County-
Roosevelt County-
151 PM MDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM MDT 
MONDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Curry County, Quay County, Roosevelt County, Eastern San 
  Miguel County and Harding County.

* WHEN...From 6 PM this evening to 1 AM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ219-040400-
/O.NEW.KABQ.WI.Y.0027.220404T0500Z-220404T1200Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
151 PM MDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM MDT 
MONDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 45 mph expected. 

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area especially below canyons along the eastern foothills to the 
  Interstate 25 corridor.

* WHEN...From 11 PM this evening to 6 AM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways. Blowing dust may reduce visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
664 
WWUS75 KABQ 040255
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
855 PM MDT Sun Apr 3 2022

NMZ231-232-234>236-040700-
/O.CON.KABQ.WI.Y.0027.000000T0000Z-220404T0700Z/
Harding County-Eastern San Miguel County-Quay County-Curry County-
Roosevelt County-
855 PM MDT Sun Apr 3 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT MONDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Curry County, Quay County, Roosevelt County, Eastern San 
  Miguel County and Harding County.

* WHEN...Until 1 AM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ219-040700-
/O.CON.KABQ.WI.Y.0027.220404T0500Z-220404T1200Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
855 PM MDT Sun Apr 3 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* WHAT...East winds 20 to 35 mph with gusts up to 50 mph expected.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area.

* WHEN...Until 6 AM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

* ADDITIONAL DETAILS...The strongest winds are expected in 
  Albuquerque below Tijeras Canyon, including the Central Avenue and 
  I-40 corridors. Blowing dust may drop visibility to 3 miles at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

44
770 
WWUS75 KABQ 040505
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1105 PM MDT Sun Apr 3 2022

NMZ231-232-234>236-040615-
/O.CAN.KABQ.WI.Y.0027.000000T0000Z-220404T0700Z/
Harding County-Eastern San Miguel County-Quay County-Curry County-
Roosevelt County-
1105 PM MDT Sun Apr 3 2022

...WIND ADVISORY IS CANCELLED...

$$

NMZ219-041200-
/O.CON.KABQ.WI.Y.0027.000000T0000Z-220404T1200Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
1105 PM MDT Sun Apr 3 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* WHAT...East winds 20 to 35 mph with gusts up to 50 mph expected.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area.

* WHEN...Until 6 AM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways. Blowing dust may reduce visibilities at times.

* ADDITIONAL DETAILS...The strongest winds are expected in 
  Albuquerque below Tijeras Canyon, including the Central Avenue and 
  I-40 corridors. Blowing dust may drop visibility to 3 miles at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guyer
962 
WWUS75 KABQ 040858
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
258 AM MDT Mon Apr 4 2022

NMZ219-041200-
/O.CON.KABQ.WI.Y.0027.000000T0000Z-220404T1200Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
258 AM MDT Mon Apr 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS 
MORNING...

* WHAT...East winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area.

* WHEN...Until 6 AM MDT early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ206-207-210-212>216-218-221>223-227>229-232>237-041200-
/O.NEW.KABQ.HW.A.0006.220405T1200Z-220406T0600Z/
West Central Mountains-West Central Highlands-Tusas Mountains
Including Chama-Glorieta Mesa Including Glorieta Pass-Northern
Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Santa Fe Metro Area-Sandia and Manzano Mountains including
Edgewood-Estancia Valley-Central Highlands-Johnson and Bartlett
Mesas Including Raton Pass-Far Northeast Highlands-Northeast
Highlands-Eastern San Miguel County-Guadalupe County-Quay County-
Curry County-Roosevelt County-De Baca County-
258 AM MDT Mon Apr 4 2022

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible.

* WHERE...Portions of central, east central, north central, 
  northeast, and west central New Mexico.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

33
471 
WWUS75 KABQ 041147
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
547 AM MDT Mon Apr 4 2022

NMZ219-041300-
/O.EXP.KABQ.WI.Y.0027.000000T0000Z-220404T1200Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
547 AM MDT Mon Apr 4 2022

...WIND ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING...

$$

NMZ206-207-210-212>216-218-221>223-227>229-232>237-042200-
/O.CON.KABQ.HW.A.0006.220405T1200Z-220406T0600Z/
West Central Mountains-West Central Highlands-Tusas Mountains
Including Chama-Glorieta Mesa Including Glorieta Pass-Northern
Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Santa Fe Metro Area-Sandia and Manzano Mountains including
Edgewood-Estancia Valley-Central Highlands-Johnson and Bartlett
Mesas Including Raton Pass-Far Northeast Highlands-Northeast
Highlands-Eastern San Miguel County-Guadalupe County-Quay County-
Curry County-Roosevelt County-De Baca County-
547 AM MDT Mon Apr 4 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible.

* WHERE...Portions of central, east central, north central, 
  northeast, and west central New Mexico.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

33

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 3, 11:02 AM MDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 3, 11:02 AM MDT, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1102 AM MDT Sun Apr 3 2022

.AVIATION...
18Z TAF CYCLE
Sct-bkn mid and high clouds spreading from west to east over nrn and
central NM. West and central before 04/01Z swly gusts to around
30kt. Sfc high pressure building into ne NM to produce nely gusts to
around 35kt then nely winds to strengthen aft 04/00Z over ern NM with
gusts to around 40-45kt. Ely winds push into the RGV at KSAF and
KABQ after sunset where gusts to 35-40kts possible. Showers and isold
tstms with brief MVFR cigs/vsbys obscuring terrain to develop over
north central into ne NM aft 21Z then spread across the nrn third of
NM aft 04/06Z. Low clouds may also develop along the east slopes of
the central mt chain between 04/03-09Z.

&&

.FIRE WEATHER UPDATE...
12Z NAM remains consistent with indicating critical conditions
developing Tuesday, therefore have issued a Fire Weather Watch for
Tuesday midday through the evening.

&&

.PREV DISCUSSION...253 AM MDT Sun Apr 3 2022...
.SYNOPSIS...
Dry, warm, and breezy weather today will turn unsettled on Monday.
East canyon winds will move into the Albuquerque east side with
gusts up to 40 mph late tonight. A few rain showers, high mountain
snow, and a couple storms are possible across northern NM Monday with
more breezy winds. A powerful storm system moving into the Great
Plains Tuesday will force very strong winds through NM with gusts
of 60 to 70 mph possible along the central mountain chain and nearby
highlands. Dangerous fire weather conditions and widespread blowing
dust may also impact the region Tuesday. Wednesday will be very dry
and windy again with more blowing dust and dangerous fire weather.
Tranquil and warm weather is expected to return Thursday and Friday.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH MONDAY)...
West to southwest breezes will be similar to slightly stronger
compared to yesterday despite mid and high clouds increasing from
the west. A relatively potent backdoor cold front remains on track
to plow into northeast NM late this afternoon with gusty north to
northeast winds. The front will move southwestward into the Rio
Grande Valley overnight. Gusty east and southeast canyon winds will
develop in the ABQ and Santa Fe metro areas around midnight with
gusts in the ABQ metro downwind of Tijeras canyon gusting as high as
45 mph. 00Z models have backed off on chances for a few showers and
isolated thunderstorms this afternoon over the northern quarter,
holding off until this evening and later tonight into Monday
morning. Snow accumulations are forecast to remain on the light side
and above about 8500-9000 feet through Monday. The backdoor cold
front is expected to stall near the Continental Divide Monday
afternoon, then get washed out and overcome by increasing westerly
flow aloft.

33

LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)...
The shortwave trough from Monday will shift rapidly east away from
NM by Monday night as a powerful 175 kt upper jet blasts into the
PacNW. Widespread strong NW winds will spread over the western CONUS
with 700-500mb layer winds approaching 60-70 kt over NM Tuesday. A
surface low center is shown deepening to near 990mb over northeast NM
by Tuesday afternoon. Profiles along the central mt chain show mt
wave activity intensifying through the day with downward transport of
very strong winds likely. Trends support a rather large area of high
winds with gusts of 60 to 70 mph from the Sangre de Cristo Mts to
the nearby highlands from Raton to Las Vegas and Clines Corners.
Downslope warming into eastern NM will help max temps warm into the
80s and low 90s. Deep mixing in this unstable airmass will also yield
potentially significant blowing dust from Farmington to ABQ and parts
of eastern NM.

By Tuesday night, a very impressive 525dm H5 low carves out across
the northern Great Plains. A strong back door cold front will be
forced southward down the Front Range with much cooler temps and
another burst of strong winds for the plains Tuesday night. An
exceptionally dry airmass will then spread into the southern Rockies
Wednesday on strong NW flow. Winds don't appear as strong as Tuesday
but it will still be windy with widespread blowing dust possible.

By Thursday, the large-scale upper trough shifts east while a high-
amplitude upper ridge moves east from SoCal. This will allow temps
to rebound back above normal with low humidity, lighter winds, and
sunny skies thru Friday.

Guyer

&&

.FIRE WEATHER...
...Widespread Critical Fire Weather Possible Tuesday and Wednesday...

Breezy west and southwest winds will develop most areas once again
today despite increasing mid and high clouds. A backdoor front will
push into far northeast NM this afternoon, surging south and west
during the evening hours. The front will push west into the Rio
Grande Valley around midnight with strong east/southeast canyon
winds. Showers and a few thunderstorms are forecast tonight into
Monday morning as the backdoor front combines with a weak upper-
level trough.

Strong to very strong west to northwest winds are forecast to
develop all areas Tuesday and Wednesday with critical fire weather
conditions possible if not likely each afternoon for much of the
forecast area below snowpack. Additionally, weather prediction
models are trending slightly windier for Thursday afternoon with the
potential for local critical conditions continuing for a few spots.
High pressure aloft moves in from the west Friday and Saturday.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday evening
for the following zones... NMZ101-103>109.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:54 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more21 hr

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.